WHAT IS IBUPROFEN?
Ibuprofen is a NSAID or non steroidal anti-inflammatory drug. This pain relief medication reduces hormones in the body that cause inflammation and pain in the body. Ibuprofen is primarily used for relief from pain or inflammation induced by conditions such as arthritis, headache, toothache, back pain, menstrual cramps, or minor injury.
Ibuprofen is sold under several brand names, some of which are Motrin and Ibugesic (made by Cipla). This medication may also be prescribed for conditions not listed here.
IMPORTANT INFORMATION ABOUT IBUPROFEN:
Ibuprofen pain relief medication (Motrin, Ibugesic) usage may lead to life threatening heart or circulatory problems such as heart attack or stroke, especially if used for a long period. Ibuprofen is not recommended for use just before or after a heart bypass surgery (CABG). Seek emergency medical attention if you have chest pain, weakness, shortness of breath, slurred speech, or problems with vision or balance while taking Ibuprofen.
Ibuprofen may also lead to severe bleeding to perforation in the stomach or intestines which can be fatal and can happen without warning, especially older adults. If you experience or witness side effects of stomach bleeding such as black, bloody, or tarry stools, or bloody cough or vomit that looks like coffee grounds, get medical attention or call your doctor right away.
Some common medications such as cold, allergy, pain killers, or medicines similar to Ibuprofen (ibuprofen, ketoprofen or others) contain NSAIDs. You must ask your doctor first before taking such medications. Taking multiple NSAID based medicines may lead to too much of this type of medication in your body. You must check the medication labels properly to ensure that you don?t take too much of NSAID.
Ibuprofen is a FDA pregnancy category D drug. You must notify your doctor in advance if you are pregnant or plant to become pregnant. Taking this medication in the last trimester of your pregnancy may cause birth defects in your child. You must take Ibuprofen during pregnancy only if you doctor advices you after judging that the potential benefits of this medication far outweigh its harmful effects. Ibuprofen can pass into breast milk and harm a nursing baby. Do not take this medicine without your doctor?s advice if you are breast feeding. Ibuprofen is not recommended for children below 2 years without proper medical advice.
BEFORE TAKING IBUPROFEN:
Before taking Ibuprofen pain relief medication (Motrin, Ibugesic), make sure to discuss about all the points and precautions mentioned above. Ask your doctor if it is safe to use Ibuprofen on top of some other conditions which you may be suffering from such as asthma, polyps in your nose, seizures, bleeding or blood clotting disorder among several others.
You must not use Ibuprofen if you are allergic to it, to sulfa drugs, or other NSAIDs.
HOW SHOULD I TAKE IBUPROFEN?
You should take Ibuprofen pain relief medication (Motrin, Ibugesic) exactly as directed by your doctor. All medications come with a patient leaflet with complete instructions and details. Refer it for any doubts. Do not alter the course of the medication in any way (do not take more or less than the prescribed dosage). An overdose of Ibuprofen can cause extensive damage to your stomach or intestines. A maximum dosage limit of 800mg per dose or 3200mg per day is set for adults. Do not exceed these limits under any circumstances. Also do not take it after the period for which the medication was prescribed is over.
Taking Ibuprofen with food or milk may lower the chance of any stomach upset. Always store Ibuprofen pain relief medication in a cool and dry place.
WHAT IF I FORGOT TO TAKE A DOSE OF IBUPROFEN?
As Ibuprofen is taken on a need to need basis, you are not likely to miss a dose. However, if you are on a dosing schedule and miss a dose, take it as soon as you remember it. But do not take the missed dose if the time to take the next dose is near. Instead, skip the missed dose and follow the original schedule.
WHAT TO DO IN CASE OF AN OVERDOSE?
In case of an overdose of Ibuprofen, get emergency medical attention or call the Doctor immediately. Overdose may lead to severe nausea, stomach pain, drowsiness, black or bloody stools, bloody cough, shortness of breath, fainting, or coma.
WHAT SHOULD I AVOID WHILE TAKING IBUPROFEN?
Avoid other medicines which contain NSAIDs while taking Ibuprofen, especially if you are taking aspirin to prevent heart attack or stroke. Ibuprofen may interact greatly to reduce the effectiveness of aspirin. If both the medicines are necessary for you, it is recommended that you take Ibuprofen at least 8 hours before or 30 minutes after taking aspirin. Also avoid alcohol while taking this medication as alcohol can lead to stomach bleeding.
SIDE EFFECTS OF BRUFEN 400MG:
• Severe abdominal pain, vomiting blood (or liquid with what looks like coffee grounds), blood in the faeces (stools/motions) or passing black tarry stools
• Stiff neck, headache, feeling or being sick, fever or feeling disorientated
• Fainting, faster heart rate, swelling of the face, tongue and throat
• Worsening of asthma and wheezing or difficulty breathing
IBUPROFEN DOSING INFORMATION:
Your Ibuprofen dosage will be decided by your doctor after examining you thoroughly. Dosage may depend on several factors like age, seriousness of the conditions, other conditions, and allergies among several others.
INTERACTION WITH OTHER DRUGS:
Consult your doctor before taking an antidepressant medication like fluoxetine, escitalopram, citalopram, luvoxamine, or others. These medications when taken with NSAIDs may cause easy bruising and bleeding.
Other drugs which can interact with Ibuprofen are warfarin, lithium, methotrexate, diuretics, steroids, aspirin or other NSAIDs (celecoxib, ketoprofen, Diclofenac, naproxen, or others), or heart or blood pressure medications (benazepril, enalapril, lisonopril, quinapril, or others). These are not the only drugs which can interact with Ibuprofen. Inform your doctor about all drugs which you may be using. Never start a new medication without proper medical advice.
There are no reviews yet.